Post # 1
I thought about going anonymous for this, but I don’t know anyone one here IRL (that I know of!) and I don’t see any reason to hide it either way. Darling Husband has clinical depression (diagnosed at age 11) and used to be on antidepressents – he stopped taking them at the end of college. This past month or so, he’s had a relapse (for lack of better word). We managed to get him into a psychopharmacologist on short notice and he prescribed Wellbutrin. (We’re going to find Darling Husband a psychologist now, but with his history, the psychiatrist was more urgent.)
We are TTC and I’m starting Clomid this cycle. I’ve done some reading on Wellbutrin, but I can’t seem to find a clear answer on whether it’s a problem for a man to take Wellbutrin while trying to concieve. I know it can affect his libido and sperm production, but I’m really concerned about whether it can have negative effects on the fetus or cause birth defects.
Anyone have any experience with this? I can find plenty of info on women and antidepresents during conception/pregnancy, but not men…
Post # 2
My instinct is that you shouldn’t worry about it. Doctor Google appears to agree: http://naturalscientist.blogspot.com/2007/05/ask-scientist-male-mediated.html
But you could always ask your doctor if you want to be extra sure! 🙂
Post # 3
This is purely anecdotal, but Darling Husband was on antidepressants when we conceived. Dirty Delete is perfectly healthy, and none of my doctors ever seemed concerned about his medication.
Post # 4
LadyBear: I’ll chime in. Darling Husband is on Welbutrin, has been for longer than I’ve known him. He has severe anxiety and slight OCD. We’ve been ttc for 1.5 years now and have been diagnosed with MFI. We also had a blighted ovum earlier this year (not sure who’d genes played into that one). So of course I’ve always been concerned about what the anti-depressants were doing to his sperm. I’ve asked his doctor, my doctor and our RE about it and they all say that it shouldn’t have an impact and he is to continue taking it. Our RE knows our situation and I’m sure if he thought the meds were a threat he would have him discontinue them long ago.